I had been on Prednisone for the past couple of months, and it really helped me get over my last gout attack. While I am on it all my Lupus/RA joint pain practically disappears, BUT when I am on it too long I get a persistent irregular heartbeat and my BP skyrockets. Before this last round of Prednisone treatment my BP was 120/80 or around there. But it's been gradually increasing. Three weeks ago I was at my RA doctor's for a check-up and my BP was 143/89. She still told me to stay on the Prednisone for the next six weeks even though the gout attack had abated. A couple days later I went to see my regular doctor and it was 148/93 there. He wrote me a prescription for Cozaar, a blood pressure medicine. I asked him if that was a good idea to take more medicine when I am on so much already. He said that it " shouldn't" hurt me. I asked him why would my BP be so normal for so long then jump up like that. He said just to fill the prescription, that it would help. I was skeptical so didn't fill the prescription.
My blood pressure kept climbing, all the way up to 165/102! I knew something had to be causing it, and wasn't housebuilding. I have put up with more stressful things in the recent past and didn't have a blood pressure reading even near that. So, after getting fed up of feeling crappy I decided to taper myself off. Since I have been off my BP has ranged from 129/79 to 131/83 (once it was actually 107/79).
So, if I have another gout attack or flare of RA I am going to take the Prednisone for ten days then taper off. I don't like being on it, and don't need any more problems because of medicines.